A generalized linear threshold model for multiple cascades

Nishith Pathak, Arindam Banerjee, Jaideep Srivastava

Research output: Chapter in Book/Report/Conference proceedingConference contribution

76 Citations (Scopus)

Abstract

This paper presents a generalized version of the linear threshold model for simulating multiple cascades on a network while allowing nodes to switch between them. The proposed model is shown to be a rapidly mixing Markov chain and the corresponding steady state distribution is used to estimate highly likely states of the cascades' spread in the network. Results on a variety of real world networks demonstrate the high quality of the estimated solution.

Original languageEnglish
Title of host publicationProceedings - IEEE International Conference on Data Mining, ICDM
Pages965-970
Number of pages6
DOIs
Publication statusPublished - 2010
Externally publishedYes
Event10th IEEE International Conference on Data Mining, ICDM 2010 - Sydney, NSW
Duration: 14 Dec 201017 Dec 2010

Other

Other10th IEEE International Conference on Data Mining, ICDM 2010
CitySydney, NSW
Period14/12/1017/12/10

    Fingerprint

Keywords

  • Cascading processes
  • Graph theory
  • Network diffusion
  • Rapidly mixing Markov chains
  • Social networks

ASJC Scopus subject areas

  • Engineering(all)

Cite this

Pathak, N., Banerjee, A., & Srivastava, J. (2010). A generalized linear threshold model for multiple cascades. In Proceedings - IEEE International Conference on Data Mining, ICDM (pp. 965-970). [5694069] https://doi.org/10.1109/ICDM.2010.153